Null controllability of the semilinear heat equation. (English) Zbl 0897.93011

The author considers a control system governed by semilinear parabolic equations. The control acts either on a small subdomain or on a part of the boundary. He proves the null controllability property provided that the nonlinearity \(f(\cdot)\) is locally Lipschitz continuous, \(f(0)=0\) and \[ \lim_{| s| \rightarrow\infty} {{f(s)}\over {s\log | s| }}=0. \] The approach is based on Schauder’s fixed-point theorem.
Reviewer: O.Cârjá (Iaşi)


93B05 Controllability
93C20 Control/observation systems governed by partial differential equations
Full Text: DOI EuDML


[1] D. Chae, O.Yu. Imanuvilov and S.M. Kim: Exact controllability for semilinear parabolic equations with Neumann boundary conditions, to appear. Zbl0946.93007 MR1420354 · Zbl 0946.93007
[2] C. Fabre, J.P. Puel and E. Zuazua: Approximate controllability of the semilinear heat equation, Proc. Royal Soc. Edinbourgh, 125 A, 1995, 31-61. Zbl0818.93032 MR1318622 · Zbl 0818.93032
[3] A.V. Fursikov and O.Yu. Imanuvilov: On controllability of certain Systems simulating a fluid flow, in Flow Control, IMA Vol. Math. Appl., 68, Ed. by M.D. Gunzburger, Springer-Verlag, New York, 1995. Zbl0922.93006 MR1348646 · Zbl 0922.93006
[4] A.V. Fursikov and O.Yu. Imanuvilov: Local exact controllability for 2-D Navier-Stokes equations, to appear.
[5] O.Yu. Imanuvilov: Thesis, Moscow 1991(in russian);
[6] see also: Exact boundary controllability of the parabolic equation, Russian Math. Surveys, 48, No. 3, 1993, 211-212.
[7] O.Yu. Imanuvilov: Boundary controllability of parabolic equations, Russian Acad. Sci. Sb. Math., 186, No. 6, 1995, 109-132. Zbl0845.35040 MR1349016 · Zbl 0845.35040
[8] O.A. Ladyzhenskaja, V.A. Solonnikov and N.N. Ural’ceva: Linear and quasilinear equations of parabolic type, Trans. Math. Monographs,Vol. 23, AMS, Providence, 1968. Zbl0174.15403 · Zbl 0174.15403
[9] G. Lebeau and L. Robbiano: Contrôle exact de l’équation de la chaleur, Comm. P.D.E., 20, 1995, 335-356. Zbl0819.35071 MR1312710 · Zbl 0819.35071
[10] G. Lebeau and E. Zuazua: Null controllability of a system of linear thermoelasticity, Arch. Rat. Mech. Anal., to appear. Zbl1064.93501 MR1620510 · Zbl 1064.93501
[11] E. Zuazua: Exact boundary controllability for the semilinear wave equation, in Nonlinear differential equations and their applications, H. Brezis and J.L. Lions eds, Research Notes in Math. 10, Pitman, London, 1991, 357-391. Zbl0731.93011 MR1131832 · Zbl 0731.93011
[12] E. Zuazua: Exact controllability for semilinear wave equations in one space dimension, Ann. Inst. Henri Poincaré, Vol. 10, No. 1, 1993, 109-129. Zbl0769.93017 MR1212631 · Zbl 0769.93017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.